Hail, Morgan
- When
- June 13, 2:00 PM MST
- Where
- Morgan County, 14.3 mi SSE of Lodi
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -103.600
Severe thunderstorms produced large hail, from quarter to golfball size, across parts of Arapahoe, Logan, Morgan, Washington and Weld Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, from quarter to golfball size, across parts of Arapahoe, Logan, Morgan, Washington and Weld Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 13, 11:40 AM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1240 PM MDT MON JUN 13 2011 .UPDATE...WITH EASTERLY FLOW INCREASING EARLIER THAN PREVIOUSLY FORECAST...HAVE UPDATED THE FORECASTED CONVECTION TO OCCUR EARLIER AS WELL. EVEN THOUGH THE EASTERLY FLOW HAS BROUGHT IN HIGHER DEWPOINTS FURTHER WEST...STILL BELIEVE THAT THESE WILL BE MIXED OUT AND DEWPOINTS WILL BE LOWER OVER THE FRONT RANGE METRO AREAS. THE GREATER CHANCE OF SEVERE POTENTIAL IS STILL EXPECTED TO BE OUT EAST OF A LINE FROM GREELEY TO LIMON WHERE MOISTURE WILL BE GREATER...THOUGH A FEW SEVERE STRENGTH STORMS ARE NOT COMPLETELY OUT OF THE QUESTION WEST OF THIS LINE. && .AVIATION...PREVIOUS DISCUSSION STILL ON TRACK EXCEPT MOVED CHANCE OF CONVECTION AN HOUR EARLIER. WILL SEE SCT TSTMS DVLP AFT 20Z WHICH MAY LINGER THRU 03Z. SVR POTENTIAL SHOULD STAY MAINLY EAST OF THE AIRPORT HOWEVER ITS NOT IMPOSSIBLE THAT A STRONGER STORM COULD OCCUR AND BRIEFLY PRODUCE MVFR CONDITIONS WITH SOME HAIL AND WIND GUSTS TO 50 MPH. BY THIS EVENING THE STORMS SHOULD FOCUS EAST OF THE AIRPORT ALTHOUGH AS WK UPPER LEVEL TROUGH MOVES ACROSS COULD SEE A SLIGHT CHC OF -SHRA REDEVELOPING AROUND MIDNIGHT THRU THE EARLY MORNING HOURS WITH CEILINGS AROUND 6000 FT. AT THIS TIME ANY THREAT FOR STRATUS TUE MORNING SHOULD STAY EAST TO NORTHEAST OF THE AIRPORTS BUT HAVE INCLUDED A FEW CLOUDS AT 2000 FT AT KDEN AND KBJC AS THE CHANCE EXISTS CLOSER TO THEM. && .PREV DISCUSSION... /ISSUED 325 AM MDT MON JUN 13 2011/ SHORT TERM...A WEAK FNTL BNDRY WAS MOVING ACROSS NERN CO EARLY THIS MORNING WITH STRATUS DEVELOPING OVER THE FAR NERN PLAINS WHERE BETTER LOW LVL MOISTURE WAS LOCATED. APPEARS SOME FOG AND LIGHT DRIZZLE COULD ALSO OCCUR THRU 15Z AS WELL. BY THIS AFTN A WEAK UPPER LEVEL TROUGH WILL APPROACH THE AREA AS SFC LOW PRES RESIDES NR THE FOOTHILLS. THIS WILL ALLOW FOR MAINLY ELY BNDRY LVL FLOW BY MID TO LATE AFTN AND ALLOW FOR DEEPER LOW LVL MOISTURE TO EVENTUALLY MOVE WESTWARD INTO THE FNT RANGE. SOUNDINGS SHOW CAP SHOULD BE BKN ALONG THE FNT RANGE AFT 21Z WITH CAPES RANGING FM 500-1000 J/KG NR THE FOOTHILLS TO OVER 2000 J/KG OVER THE PLAINS. WITH FAVORABLE SHEAR PROFILE WOULD EXPECT TO SEE A FEW SVR STORMS EAST OF A GREELEY TO DENVER LINE FM LATE AFTN INTO THE EVENING HOURS. IF DEEPER LOW LEVEL MOISTURE BACKS INTO THE FOOTHILLS THEN SVR THREAT COULD AFFECT THE URBAN CORRIDOR HOWEVER FOR NOW WILL KEEP IT JUST TO THE EAST. OVER THE HIGHER TERRAIN A DRIER AIRMASS WILL BE IN PLACE SO ONLY EXPECTED ISOLD HIGH BASED CONVECTION. HIGHS THIS AFTN BEHIND WK FNTL BNDRY SHOULD BE AROUND 5 DEGREES COOLER WITH THE WARMEST TEMPS OVER SRN LINCOLN COUNTY. IF LOW CLOUDS LINGER OVER THE FAR NERN PLAINS THRU THE EARLY AFTN HIGHS MAY HOLD IN THE LOWER TO MID 70S. FOR TONIGHT THE WK UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS THE AREA. THIS SHOULD CONTINUE THE THREAT OF TSTMS OVER THE PLAINS THRU MIDNIGHT WITH SOME HEAVY RAINFALL POSSIBLE IN SOME AREAS. AFTER MIDNIGHT PCPN STILL COULD SEE SOME SHOWERS OVER THE PLAINS AS SOME MINOR QG ASCENT IS STILL SHOWN OVER NERN CO. LONG TERM...MODELS CONTINUE TO SHOW A PROGRESSIVE PATTERN THROUGH THE REST OF THE WEEK WITH A DAY OR SO OF NORTHWESTERLY FLOW ALOFT THEN A TRANSITION BACK TO SOUTHWESTERLY FLOW ALOFT FOR THE LATTER HALF OF THE WEEK AND INTO THE WEEKEND. MID-LEVEL MOISTURE WILL MOVE OVER THE STATE AT TIMES...BUT AT LOWER LEVELS...SIGNIFICANT MOISTURE WILL BE LACKING. THE WESTERLY COMPONENT TO THE FLOW PATTERN ALOFT WILL INDUCE SOME LEE-SIDE TROFFING THROUGH THE WEEK...HELPING TO KEEP GULF MOISTURE ALONG THE EASTERN BORDER. SURFACE PRESSURE FORECASTS ALSO KEEP ANY SURFACE LOWS AND CYCLOGENESIS TO THE SOUTH AND SOUTHEAST OF OUR FORECAST AREA. WITHOUT ANY GULF MOISTURE AND INSTABILITY MAKING ITS WAY TO OUR REGION...SHOWER ACTIVITY WILL BE LIMITED TO HIGH-BASED SHOWERS...DRIVEN BY DIURNAL HEATING AND ANY SHORT WAVE IMPULSES EMBEDDED IN THE WESTERLY FLOW PATTERN ALOFT. TEMPERATURES WILL UNDERGO A GRADUAL WARMING TREND THROUGH THE FORECAST PERIOD...BUT NOT ENOUGH TO CAUSE ANY ADDITIONAL HYDROLOGIC PROBLEMS. THE PREVIOUS FORECAST PACKAGE HAD A GOOD HANDLE ON THE FORECAST SCENARIO THROUGH THE WEEK...AND I DID NOT MAKE ANY SIGNIFICANT CHANGES. && AVIATION...A WK FNT HAS MOVED ACROSS THE AREA EARLY THIS MORNING HOWEVER BEST LOW LVL MOISTURE WILL STAY WELL TO THE NE SO NO STRATUS/FOG EXPECTED THIS MORNING. BY THIS AFTN THE LOW LVL FLOW WILL BECOME MORE ELY AND TRANSPORT DEEPER LOW LVL MOISTURE INTO THE AREA THUS MAY SEE SCT TSTMS DVLP AFT 21Z WHICH MAY LINGER THRU 00Z. SVR POTENTIAL SHOULD STAY MAINLY EAST OF THE AIRPORT HOWEVER ITS NOT IMPOSSIBLE THAT A STRONGER STORM COULD OCCUR AND BRIEFLY PRODUCE MVFR CONDITIONS WITH SOME HAIL AND WIND GUSTS TO 50 MPH. BY THIS EVENING THE STORMS SHOULD FOCUS EAST OF THE AIRPORT ALTHOUGH AS WK UPPER LEVEL TROUGH MOVES ACROSS COULD SEE A SLIGHT CHC OF -SHRA REDEVELOPING AROUND MIDNIGHT THRU THE EARLY MORNING HOURS WITH CEILINGS AROUND 6000 FT. AT THIS TIME ANY THREAT FOR STRATUS TUE MORNING SHOULD STAY EAST OF THE AIRPORT. && .HYDROLOGY...WIDELY SCATTERED THUNDERSTORMS MAY AFFECT THE BURN AREAS AFTER 21Z THRU 00Z HOWEVER RAIN AMOUNTS LOOK TO BE UNDER A QUARTER INCH UNLESS DEEPER LOW LEVEL MOISTURE CAN MOVE INTO THE FOOTHILLS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEKEND. THE WARMEST DAYS WILL LIKELY BE THURSDAY AND FRIDAY. RIVER LEVELS WILL NOT CHANGE MUCH...BUT RECENT SLIGHT FALLS IN SOME AREAS DUE TO COOLING THE LAST COUPLE OF DAYS SHOULD BE REVERSED AS TEMPERATURES WARM AGAIN. A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM....DANKERS AVIATION...KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT MON JUN 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT MON JUN 13 2011 ...POSSIBLE SEVERE STORMS ON THE EASTERN PLAINS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 2 PM ALONG THE FRONT RANGE URBAN CORRIDOR AND OVER THE PALMER DIVIDE AND THEN MOVE EASTWARD ACROSS THE PLAINS THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE MAINLY EAST OF A GREELEY TO BYERS TO LIMON LINE. THE STORMS IN THIS EASTERN PLAINS AREA COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND A FEW BRIEF TORNADOES. OTHERWISE THE STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. THE STORMS OVER THE EASTERN PLAINS ARE EXPECTED TO LAST THROUGH THIS EVENING AND INTO THE EARLY MORNING HOURS. IN THE MOUNTAINS AND FOOTHILLS...MOISTURE LEVELS WILL BE LESS. THEREFORE THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED WITH GUSTY WINDS AND ONLY BRIEF LIGHT RAIN EXPECTED THIS AFTERNOON AND EVENING. SOUTH PARK WILL BE THE MAIN CONCERN FOR FIRE WEATHER AS HUMIDITY READINGS WILL BE 10 PERCENT OR BELOW. BREEZY WINDS ARE EXPECTED...BUT LIGHTER THAN YESTERDAY. BELIEVE WINDS WILL STAY BELOW CRITERIA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PREDOMINANTLY DRY WESTERLY FLOW ALOFT IS EXPECTED TO PREVAIL OVER COLORADO THIS WEEK. ONLY SLIGHT CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND THE THREAT OF SEVERE WEATHER OR FLOODING WITH THESE STORMS IS LOW. TEMPERATURES WILL BE AT OR SLIGHTLY WARMER THAN NORMAL WHICH WILL KEEP MELTING SNOW FROM THE MOUNTAIN SNOWPACK. ONLY MINOR CHANGES IN RIVER LEVELS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... HAIL AND WIND REPORTS FROM SPOTTERS WILL BE APPRECIATED TODAY AND TONIGHT. KRIEDERMAN/GIMMESTAD
The Denver radar (KFTG), 85 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
18 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313911, 313914, 313916, 313917, 313918, 313920, 313921, 313922, 313923, 313924, 313926, 313927, 313929, 313931, 313933, 313934, 313936, 313937.